My wife is in India and currently under the treatment of a rhematologist there. she is taking 7.5 mg of methotrexate every week. She is due for a follow up visit and the doctor had suggested that he may add Arava to Methotrexate. I have read articles to the effect that these two medicines don’t go well together. Grateful for your advice.
DMARDs for Arthritis Q & A
Can you take cough medicine or other remedies from over the counter, if you are taking enbrel injections (anti-tnf)?
My mother is 62 y.o and dx’d with RA with nodes on her fingers, and had a previous MRI noting disc dissecation in her L spine. Recently, she woke up with a detached retina, hemorroraging in her eyes and two large floaters. She has seen by her Internal, and and opthalmalagoist who told her they needed to wait for the hermorrhging to stop but then they decided not to proceed with any surigical treatment. They gave her a new RX. She is in a lot of pain and her Internal is more concerned about addiction and not treating her pain. – She is still very active but i noticed she is getting very tired all the time. – Trying to find information about RA affecting the eyes is very slim. That is essentially what they told her is that the inflammation is causing her eye problems. That is fine and acceptable but I am trying to find someone who can give us not only a second opinion but a better idea of the severity of her dz. To boot she has GI problems, diverticulitis, IBS, and gastritis limits the types of medications she can use. My mother stated that two years ago the rheumatologist told her her condtion was not severe. They did offer her Humera shots or IV, is there not a tablet form of this medication? I want to make sure as her daughter that we take the best care of her and understand the severity of her condition and the “possible” course so we can be set to care for her in the upcoming years.
Please compare the outcomes of Arava vs Humira for RA. I am 51, have been on both in the past and need to choose between them.
I was taking methotrexate 8 pills 1 x a week at 2.5 mg. I began last August and stopped this past March. I want to get pregnant but I have some concerns. I have been reading on the internet that there have been reported cases of birth defects such as spina bifida in women who took methotrexate prior to conception. Is waiting 6 months prior to conception long enough to get the drug out of my system?
I have been regularly taking 50 mg. shots of enbrel a week for the past seven months. It has worked wonders. However, over the past six weeks I have noticed a flare of psoriasis on my scalp along the hairline and my facial skin has become increasingly sensitive, has broken out in acne and the acne lesions are very, very slow to heal. Could the slow healing be due to the enbrel? Also, should I ask my doctor about cutting back on the dosage to allow healing? Would a 50 mg shot every two weeks be a possibility or does the drug activity in my blood stream make waiting every two weeks counter productive?
I am currently taking humira for AS but I also have endometriosis which I was taking the lupron injections for is there any drug interactions if I took both.
I have lupus and sjogren syndrome started on remicade and now are going every month. It was working but last month they increased my dose and this has made me back to square one-pain and tried all the time. I know I have to be on mtx at the same time but it make me more tired-so I stopped it for the other months and restarted this month-but only did it one time. Could I be rejecting the remicade now. They told me that could happen. On the lower dose I had great engery and felt great -little pain and stiffness-Should I ask to go back to the lower dose?
My questions are regarding a 48 yr. old male patient that was diagnosed with rheumatoid on Feb. 6, 2004 (with a rheumatoid factor of 300+). His current medications are: -Prednisone 5mg daily (began Feb. 6th) -Minocycline 100mg (antibiotic)every 12 hr. for fighting the acne caused by the prednisone and in aiding the treatment of rheumatoid (began April 5th) -Methotrexate 20 mg once a week (began March 19th) -Folic Acid 4mg daily -Tramadol HCL 50mg for pain as needed Is methotrexate known to cause nausea (an hour after taking it and lasting for 24 hr. with or without food)? The weekly treatment was recently changed from taking all 8 tablets at one time to taking 4 tablets in the morning and 4 tablets in the evening in an effort to reduce the nausea yet the result is the same. There is the possibility that the methotrexate will be replaced with another medication because of the nausea. Are there other medications (proven to be equally successful in fighting rheumatoid) with less severe side effects than damage to the liver or kidneys that the methotrexate may cause? Every 8 weeks tests are performed to learn of any damage. And is it general practice not to test the rheumaoid factor as treatment progresses (or more than once).
I have spondyloarthritis and need the latest treatment recommendtions. At the present time, the pain is in the left neck and 24 hour headaches.